MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of false-positive elecsys anti-hcv ii results for 1 patient on a cobas e 411 analyzer (disk system).The initial result was 1.99 coi, and the repeated results were 1.99 coi and 1.98 coi (all positive).On (b)(6) 2026, the sample was retested on another module (cobas e 411), and the results were 1.88 coi and 1.820 coi (both positive).The sample was tested using the clia assay, and the result was 0.10 (negative).The unit of measure was not provided.On (b)(6) 2026, confirmation testing, using the lia assay (fujirebio hcv score), was performed with immunoblot, and the result was negative.Based on the patient's clinical background, the positive anti-hcv results are allegedly false-positive results.
 
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The patient sample was investigated.The results were repeatedly reactive.Based on the negative immunoblot testing result, the sample's anti-hcv ii result is assumed to be falsely reactive.The investigation determined the issue is related to a sample-specific discrepancy.Single false reactive results may occur as the specificity of elecsys anti-hcv ii assay is less than 100%.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The investigation did not identify a product problem.The elecsys anti-hcv ii assay performs within specification.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24913709
Report Number1823260-2026-01484
Device Sequence Number18610451
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08836981190
Device Lot Number88776500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown